Moving surfaces by non-concave curvature functions Authors
First Online: 29 April 2010 Received: 12 February 2010 Accepted: 28 March 2010 DOI:
Cite this article as: Andrews, B. Calc. Var. (2010) 39: 649. doi:10.1007/s00526-010-0329-z Abstract
A convex surface contracting by a strictly monotone, homogeneous degree one function of its principal curvatures remains smooth until it contracts to a point in finite time, and is asymptotically spherical in shape. No assumptions are made on the concavity of the speed as a function of principal curvatures. We also discuss motion by functions homogeneous of degree greater than 1 in the principal curvatures.
Mathematics Subject Classification (2000) Primary 53C44 Secondary 35K55
Communicated by L. Ambrosio.
Research supported by Discovery grants DP0344221 and DP0985802 of the Australian Research Council.
Andrews B.: Contraction of convex hypersurfaces in Euclidean space. Calc. Var. Partial. Differ. Equ.
(2), 151–171 (1994) MR 1385524 (97b:53012)
Andrews, B.: Fully nonlinear parabolic equations in two space variables. available at arXiv: math.DG/0402235
Andrews, B.: Gauss curvature flow: the fate of the rolling stones. Invent. Math.
138(1), 151–161 (1999). MR 1714339 (2000i:53097)
Andrews, B.: The affine curve-lengthening flow. J. Reine Angew. Math.
506, 43–83 (1999). MR 1665677 (2000e:53081)
Andrews, B.: Pinching estimates and motion of hypersurfaces by curvature functions. J. Reine Angew. Math.
608, 17–33 (2007). MR 2339467 (2008i:53087)
Andrews, B., McCoy, J.: Convex hypersurfaces with pinched principal curvatures and flow of convex hypersurfaces by high powers of curvature. arXiv:0910.0376v1 [math.DG]
Chow, B.: Deforming convex hypersurfaces by the
nth root of the Gaussian curvature. J. Differ. Geom. 22(1), 117–138 (1985). MR 826427 (87f:58155)
Chow, B.: Deforming convex hypersurfaces by the square root of the scalar curvature. Invent. Math.
87(1), 63–82 (1987). MR 862712 (88a:58204)
Glaeser G.: Fonctions composées différentiables. Ann. Math.
(2), 193–209 (1963) (French). MR 0143058 (26 #624)
Huisken, G.: Flow by mean curvature of convex surfaces into spheres. J. Differ. Geom.
20(1), 237–266 (1984). MR 772132 (86j:53097)
Krylov, N.V.: Boundedly inhomogeneous elliptic and parabolic equations. Izv. Akad. Nauk SSSR Ser. Mat.
46(3), 487–523, 670 (1982) (Russian). MR 661144 (84a:35091)
Lieberman, G.M.: Second Order Parabolic Differential Equations. World Scientific Publishing Co. Inc., River Edge, NJ, (1996). MR
Schulze, F.: Convexity estimates for flows by powers of the mean curvature. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5)
5(2), 261–277 (2006). MR 2244700 (2007b:53138)
Schwarz G.W.: Smooth functions invariant under the action of a compact Lie group. Topology
, 63–68 (1975) MR 0370643 (51 #6870)
MATH CrossRef MathSciNet
Tso, K.: Deforming a hypersurface by its Gauss–Kronecker curvature. Commun. Pure Appl. Math.
38(6), 867–882 (1985). MR 812353 (87e:53009)